# SDR CA040127020

- Difficulty date: January 12, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 10,517 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 3340 · Exterior Lighting
- Part: Ring
- Part number: 055201913
- Condition: Cracked
- Location: Landing Light
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) LANDING LIGHT ASSEMBLY MOUNTING RING (MADE OF ALUMINUM, RIVETED INTO COWLING NOSE BOWL) CRACKED THROUGH SEVERAL RIVET HOLES AND ANCHOR NUT HOLES. THESE RINGS ARE PRONE TO CRACKING, BUT THIS ONE HAS LASTED ONLY 20 MONTHS/1100 HOURS. MATERIAL MAY BE TOO BRITTLE. OTHER FACTORS: FREQUENT LANDING LIGHT CHANGES, VIBRATION, POSSIBLE HEAT FROM LIGHTS, POSSIBLE OVER TIGHTENING OF SCREWS.
